Periodic Gibbs states of ferromagnetic spin systems

Jean Bricmont, Joel L. Lebowitz, Charles E. Pfister

Research output: Contribution to journalArticlepeer-review

20 Scopus citations


We give a complete description of the set of periodic Gibbs states at low temperatures for classical spin systems with arbitrary ferromagnetic, finite-range, interactions and fairly general even single-spin distribution of compact support on R. This extends results of Holsztynski and Slawny for the spin-1/2 case. The extension is based on recent ferromagnetic inequalities and low-temperature expansions.

Original languageEnglish (US)
Pages (from-to)269-277
Number of pages9
JournalJournal of Statistical Physics
Issue number1
StatePublished - Jan 1981

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics


  • Low-temperature phases
  • ferromagnetic spins
  • periodic Gibbs states


Dive into the research topics of 'Periodic Gibbs states of ferromagnetic spin systems'. Together they form a unique fingerprint.

Cite this